MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM TI HEADLESS COMPRESSION SCREW/SHORT THREAD/34MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM TI HEADLESS COMPRESSION SCREW/SHORT THREAD/34MM; SCREW, FIXATION, BONE
Model Number 04.226.634
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported the surgeon requested the lcp elbow and 4.5mm headless compression sets and specifically asked for the three (3) hole plate to be in the set for a patient's procedure scheduled for (b)(6) 2020.Upon opening of the set in the operating room, it was discovered the this three (3) hole rt plate was not in the set.Additionally, in the headless compression set, there was only one of each of the needed screws.A 20 minute surgical delay occurred.The surgeon had to make alternative plans to complete the case.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the received picture was reviewed, based on this picture it cannot be defined if the set was delivery complete or not from a manufacturer perspective as the distribution of the loan sets is in the responsibility of the local operating companies.Therefore the loc did open the quality investigation reference 1837650 in trackwise and as reaction to the quality investigation a local capa with the reference 1859625 was initiated to avoid such an occurrence in the future.The complaint is rated as confirmed as the local investigation did lead to a capa.The performed local investigation did lead to following conclusion: current investigation undertaken has shown that the individual that inspected the set is currently a warehouse operator but was previously an inspector, he mostly processed jde sets and seldom processed sap sets as such he was not familiar with capturing of usages on the sap system.He inspected the set observed the usages but due to lack of system knowledge on sap he did not capture the usages for the items that were missing, as such the replenishment was not triggered and there was a misalignment between what was physically in the set and what the system sated was in the set.The second check was not conducted for this set as well due to lack of availability of staff.Covid 19 was identified as a big contributing factor in having insufficient resources on site, that lead to personnel being used in areas they are not experienced in.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM TI HEADLESS COMPRESSION SCREW/SHORT THREAD/34MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10294985
Report Number8030965-2020-04982
Device Sequence Number2624111
Product Code HWC
UDI-Device Identifier10886982123367
UDI-Public(01)10886982123367
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.226.634
Device Catalogue Number04.226.634
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DHP 2.7/3.5 MED R 3HO SST; HCS Ø4.5 SELF-DRILL CANN L30/7 TAN; HCS Ø4.5 SELF-DRILL CANN L36/7 TAN
Outcome Attributed to Adverse Event Required Intervention;